MAUDE Adverse Event Report: CONFORMIS, INC. ITOTAL IDENTITY IMPACTOR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONFORMIS, INC. ITOTAL IDENTITY IMPACTOR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1080-212
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The complaint reports an impactor handle, ed-07827, didn't work during surgery.The surgery was able to be completed successfully with a backup device with a 15 minute delay but no impact was reported to the outcome of the procedure.
 
Additional Manufacturer Narrative
The complaint reports an impactor handle, ed-07827, didn't work during surgery.The surgery was able to be completed successfully with a backup device with a 15 minute delay but no impact was reported to the outcome of the procedure.The handle was returned for investigation and had a missing screw.The handle was disassembled and the internal mechanism was intact with smooth motion and no jamming.No other damage was detected.The cause of the incident is determined to be the missing screw.This occurrence has been reported with the impactor handle assembly ed-07827 previously and is being monitored.A design change was implemented removing the screws from the device to prevent this failure mode.

Brand Name
ITOTAL IDENTITY IMPACTOR HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONFORMIS, INC.
600 technology park drive
billerica MA 01821
Manufacturer (Section G)
CONFORMIS, INC.
600 research dr
wilmington MA 01887
Manufacturer Contact
elizabeth haines
600 technology park drive
billerica, MA 01821
MDR Report Key16878658
Report Number3004153240-2023-00017
Device Sequence Number12217999
Product Code LXH
UDI-Device Identifier00810933030582
UDI-Public00810933030582
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1080-212
Device Catalogue Number1080-212
Device Lot NumberD202201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown